Drought, Bucks
- When
- September 1, 12:00 AM EST to September 30, 11:59 PM EST
- Where
- Bucks forecast zone
- Reported by
- County Official
In spite of an unseasonably wet September, drought restrictions were tightened in a few municipalities in the Philadelphia suburbs. On September 15th, Sellersville (Bucks County) issued mandatory water restrictions.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
In spite of an unseasonably wet September, drought restrictions were tightened in a few municipalities in the Philadelphia suburbs. On September 15th, Sellersville (Bucks County) issued mandatory water restrictions. Washing cars, watering lawns, washing paved surfaces, watering trees, gardens and shrubs, filling or topping swimming pools and serving water at restaurants without a request were prohibited. The borough's reservoir was more than two-thirds empty. On September 5th, Ambler (Montgomery County) issued a mandatory drought emergency for the borough and surrounding municipalities that were served by the borough's water supply in Whitpain, Upper Dublin, Lower Gwynedd and Whitemarsh Townships. On a county weighted average for the month of September, Bucks County received 7.0 inches of rain and Montgomery County 6.9 inches of rain. Both were about 3.0 inches wetter than normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 31, 1:31 PM EST, 10 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 231 PM EDT SUN AUG 31 2008 .SYNOPSIS... HIGH PRESSURE WILL REMAIN OVER THE REGION AND DOMINATE THE WEATHER THROUGH THE MIDDLE OF THE WEEK. LATE IN THE WEEK A FRONTAL SYSTEM WILL APPROACH FROM THE NORTHWEST BUT STALL BEFORE GETTING HERE ON FRIDAY. NEXT WEEKEND COULD SEE MOISTURE FROM HANNA REACH THE REGION. && .NEAR TERM /THROUGH TONIGHT/... WITH DRY HIGH PRESSURE DOMINATING, SKIES WILL BE CLEAR TONIGHT AND WINDS WILL BE LIGHT AND VARIABLE. DEWPOINTS DROPPED TO THE 40S IN MOST AREAS TODAY IN RESPONSE TO MIXING DOWN OF DRY AIR FROM ALOFT. THERE WILL BE SOME DEWPOINT RECOVERY TONIGHT ONCE WE LOSE THE MIXING AT SUNSET ALLOWING THE DEWPOINTS TO RISE BACE TO THE LOWER OR MID 50S MOST AREAS. THEN NIGHTTIME COOLING DUE TO THE CLEAR SKIES SHOULD RESULT IN TEMPERATURES FALLING CLOSE TO THE DEWPOINTS BY MORNING WITH LOWS MOSTLY IN THE 50S. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... DRY HIGH PRESSURE CONTINUES TO DOMINATE WITH DRY AIR AND MOSTLY CLEAR SKIES. DAYTIME TEMPS SHOULD BE A BIT ABOVE NORMAL WITH A WARM AIRMASS IN PLACE. NIGHTTIME LOWS WILL BE COMFORTABLE AS RADIATIONAL COOLING ALLOWS TEMPS TO DROP CLOSE TO THE DEWPOINTS WHICH SHOULD BE MOSTLY IN THE 50S TO LOWER 60S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... A FRONTAL SYSTEM APPROACHES FROM THE NW ON THURSDAY, BUT IT IS NOT EXPECTED TO REACH THE REGION. THIS MEANS IT SHOULD REMAIN DRY OVER THE AREA AS RIDGING SFC AND ALOFT CONTINUES TO DOMINATE. HOWEVER, THE RIDGE ALOFT WILL SLOWLY WEAKEN AND BE ABSORBED BY HIGH PRESSURE TO THE SOUTHEAST LATE IN THE WEEK. FOLLOWING THE HPC PROGS, THIS MEANS THAT MOISTURE ASSOCIATED WITH HANNA WILL BE ABLE TO MOVE OVER THE AREA NEXT WEEKEND. CONFIDENCE FOR TIMING AND POSITIONING OF HANNA/S MOISTURE THAT FAR OUT IS LOW. THEREFORE, THE POPS HAVE BEEN KEPT IN THE CHC CATEGORY. IF THE FORECAST POSTIONS ARE CORRECT, AN INCREASE IN ONSHORE WINDS WOULD BE EXPECTED NEXT WEEKEND, BUT THEIR SPEEDS WOULD BE DEPENDENT ON THE EXACT TRACK OF HANNA OR THE REMNANT LOW. PLEASE REFER TO TPC BULLETINS FOR THE OFFICIAL TRACK FORECAST. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SKIES WERE CLEAR AT THE TAF SITES AT MID AFTERNOON...AND SHOULD REMAIN SO TONIGHT AND MONDAY MORNING WITH THE BUILDING HIGH PRESSURE AND DRY AIRMASS. DEW POINTS HAVE DROPPED TO THE UPPER 40S THIS AFTERNOON, BUT MAY RECOVER A BIT AFTER THE CESSATION OF AFTERNOON MIXING. EVEN SO, NO VISIBILITY RESTRICTIONS ARE ANTICIPATED OVERNIGHT AND EARLY MONDAY MORNING. NORTHERLY COMPONENT WINDS WERE IN THE PROCESS OF DIMINISHING AT MID AFTERNOON, AND SHOULD MOSTLY OR FULLY DECOUPLE THIS EVENING BEFORE RECOUPLING MONDAY MORNING. NORTH WINDS MONDAY SHOULD BE A LITTLE LIGHTER THAN TODAY WITH THE APPROACH OF THE CORE OF THE HIGH. FOR THE OUTLOOK PERIOD, GENERAL VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE UPCOMING WEEK. HOWEVER, NUMERICAL MODELS ARE INDICATING THE REMNANTS OF TROPICAL STORM HANNA MOVING UP FROM THE SOUTH LATE NEXT WEEK OR OVER THE WEEKEND, WITH ATTENDANT LOWER CEILINGS AND VISIBILITIES IN CONVECTION. && .MARINE... SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AS HIGH PRESSURE SETTLES OVER THE AREA FROM THE WEST TONIGHT AND CONTINUES WELL INTO THE UPCOMING WEEK. WINDS IN THE WAKE OF SATURDAY NIGHTS COLD FRONT HAVE ALREADY DIMINISHED OVER THE COASTAL WATERS, AS HAVE WAVE HEIGHTS. LOW PRESSURE IS EXPECTED TO ANOMALOUSLY DROP SOUTHWESTWARD AND THEN SOUTH MONDAY NIGHT AND TUESDAY, BEFORE RETREATING NORTHWARD WEDNESDAY AND WEDNESDAY NIGHT. THE STRONGER WINDS AND HIGHER WAVES ARE EXPECTED TO REMAIN OFFSHORE. MARINE CONDITIONS OVER OUR COASTAL WATERS ARE LIKELY TO DETERIORATE LATE THIS WEEK AND INTO THE WEEKEND. TROPICAL STORM HANNA WILL LINGER WELL TO THE SOUTH MUCH OF THIS WEEK BUT IT MAY STRENGTHEN AND MOVE NORTH LATE IN THE WEEK, OR OVER THE WEEKEND IF ITS NORTHWARD PROGRESS IS RETARDED. SWELLS WITH THE STORM WILL PROBABLY ARRIVE TOWARD THE END OF THE WEEK. THE NATIONAL HURRICANE CENTER WILL HAVE THE LATEST INFORMATION ON HANNA. PLEASE SEE THEIR PRODUCTS AT HTTP://WWW.NHC.NOAA.GOV && .SPECIAL NOTE... AS YOU CAN SEE, THE TROPICS HAVE BECOME VERY ACTIVE AND SOON PARTS OF THE GULF COAST WILL COME UNDER THE THREAT OF A STRONG HURRICANE. AND, STILL ANOTHER STORM IS MOVING ACROSS THE SOUTH ATLANTIC. THIS IS A PERFECT TIME FOR FOLKS, EVEN UP IN THIS REGION TO THINK WHAT YOU WOULD DO IF FACED WITH THE THREAT OF A TROPICAL CYCLONE. A GOOD WAY TO FOLLOW THESE STORMS IS TO GO TO THE NATIONAL HURRICANE CENTER WEB SITE AT WWW.NHC.NOAA.GOV FOLLOW THE STORMS AND BECOME FAMILIAR WITH THE PRODUCTS ISSUED BY THE NATIONAL HURRICANE CENTER. IT COULD BE OF VALUE FOR YOU AT SOME POINT. OF SPECIAL VALUE IS ADVICE ON CONSTRUCTING A PREPAREDNESS PACK...OR GO KIT...IF STRONG STORMS THREATEN OR EVACUATION EVER BECOMES NECESSARY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...STAUBER NEAR TERM...STAUBER SHORT TERM...STAUBER LONG TERM...STAUBER AVIATION... MARINE...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 357 AM EDT SUN AUG 31 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-011000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 357 AM EDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-011000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 357 AM EDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, September 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135358, 135359.